Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014

Neuropathy Affecting Legs

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

Neuropathy and Thrombosis in Right leg

As I am suffering from severe inhibiting neuropathy in both feet and suspecting that the resulting affect on immobility has been the cause of the development of the deep vein thrombosis,I am contemplating going off the Combivir(current regimen plus...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Combivir + viramune would be an unusual cause of neuropathy. You might want to get an opinion from an HIV experienced neurologist on that. Usually the d drugs (D4T, ddI, ddC) are most linked to neuropathy. Protease inhibitors are rarely linked to... Read more »

Ever heard of Neuropathy affecting the teeth?

Hello and greetings.I am an healthy AIDS pt. with Tcells 380 viral load undetectable for over 5 years (my meds are working!). I have Protien C & S Deficiency (inherited) Rheumatoid Arthirtis, and Peripherial Neurpoathy in legs and hands.My...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
To my knowledge standard HIV related neuropathy relatively rarely manifests itself solely the level of a facial/dental nerve. I would be interested in what your HIV specialist says in response to that issue. Occasionally one can get HIV related or... Read more »

mysterious neuropathy of legs

For the past three years I have had a mysterious neurological condition of my legs which has stubbornly defied medical diagnosis. In 2005 suddenly any short period of walking or standing cause both thighs to feel numb, tight, tired. and painful. A...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
You don't mention which HIV meds you are taking. Peripheral neuropathy is still seen in the HAART era and can be frustating to diagnose and treat. It sounds like you care has been very good so unlikely that I would be able to add much without... Read more »

Neuropathy and diabetic-like skin problems in legs/feet

I've had PN for years, mostly numbness in the feet and occasionally leg pain. I'm curious as to whether some of the symptoms associated with diabetic PN would also appear in HIV-related PN. Specifically, my feet have become extremely...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
In my experience yes--some of the blood vessels in the legs/feet seem to also be involved in the neuropathic process (there are small nerves that supply the blood vessels) which can lead to more bruising/blistering/discoloration and poor healing in... Read more »
Connect With Others

Neuropathy

Posted by Anonymous
I had very painful neuropathy in my legs and my feet burned like I was walking on hot coals. I stopped taking the D4T and I read about a natural amino acid called Acetyl-L Carnitine (1,000mg per day) and to my surprise it worked right away. I... Read more »

Neuropathy?

Posted by golfguy, 3 Replies
Hi,

I posted before and have really been trying to calm my anxiety....but it's really getting bad.

I'm about 6 weeks post exposure and had a negative ELISA at 5 weeks post exposure.

However, over the last 24 hours I've developed a significant... Read more »

neuropathy

Posted by Anonymous, 1 Reply


Peripheral neuropathy is a tingling sensation, pins and needles, that is very, very often quite painful. According
to Dr. Judith Feinberg, it affects the longest nerves first, therefore it always starts in the toes, may progress
upwards to involve the... Read more »

Can neuropathy be a sign of HIV.

Posted by Anonymous, 3 Replies
I recently tested negative for HIV at 15 weeks, but I am having neuropathy in feet and legs. If it's not being caused by HIV, then what could it be? Read more »